User Tag List

Likes Likes:  5
Results 1 to 4 of 4

Thread: GPA -> Scleritis and Rituxan anyone?

  1. #1
    Join Date
    Aug 2019
    Location
    CA, USA
    Posts
    25
    Post Thanks / Like
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default GPA -> Scleritis and Rituxan anyone?

    Hello All

    I did get a second opinion from UCSF vasculitis specialists here in SF and the doc confirmed from the symptoms and tests that I do have GPA. While the joint pains have gone, my right eye issue with redness and pains have persisted.

    I have done 4 months of Methotrexate (25 mg/week) and Prednisone from 60mg to 10mg tapered now. I followed up with eye doc specializing in inflammatory conditions and they have dx ed me with scleritis (mild). The eye docs think that this can progress pretty fast and are recommending to move to Rituxan infusion from MTX to really get a control over the eye issue.

    I am still in denial and the thought of "infusion" of a new drug is weighing on my mind. Everything you read about Rituxan points to cancer - and I don't want to think about it

    But ..
    • Has anyone here who has had scleritis and Rituxan experience?
    • Did it work? How quickly did it show positive effects?
    • What are the side effects of Rtx compared to Mtx? How concerned should i be?

  2. #2
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,195
    Post Thanks / Like
    Mentioned
    13 Post(s)
    Tagged
    0 Thread(s)

    Default Re: GPA -> Scleritis and Rituxan anyone?

    For me, getting rtx is almost a non-event. The typical infusion protocol involved a dose of steroid (solumdrol), a dose of benadryl, and tylenol about 30 minutes prior to starting rtx. They start infusing the rtx very slowly (~30 ml/hour) and gradually increase the flow rate. Total time to complete the treatment is 4-5 hours.

    A few people have allergic reaction to rtx. If this is the case, they will stop rtx and give more steroid and benadryl. Theyíll resume rtx at a very low flow rate.

    The evening of the infusion, Iím a bit restless (probably because of the steroid) and a little tired the next day. Iím back to normal 24-36 hours after treatment.

    I got off mtx because it was making me very tired for a couple days after my weekly dose.

    Good luck!!
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  3. Likes shankxonline, annekat liked this post
  4. #3
    Join Date
    Apr 2011
    Location
    Olympia, Washington
    Posts
    6,956
    Post Thanks / Like
    Mentioned
    14 Post(s)
    Tagged
    0 Thread(s)

    Default Re: GPA -> Scleritis and Rituxan anyone?

    Hi, Shankxonline ... I'm forgetting your first name. I have never taken RTX, but I will say I haven't heard much about it leading to cancer.. Not saying it can't, but it's more commonly talked about in relation to cyclophosphamide (Cytoxan, CTX) which I took for initial treatment, because RTX had barely started being used, and being a heavy hitter, CTX was was the quickest way to get WG/GPA under control. MTX carries its own risks, too. RTX may be more well known for too much immunosuppression over time, leading to dangerous infections and the like. Ask your doc to explain the differences in risk between these, and more RTX users will chime in. I think I've heard that just having and being treated for WG/GPA in general carries some risk of cancer. I'd like to be wrong about that.
    Anne

    Sent from my MotoE2(4G-LTE) using Tapatalk
    Anne, dx'ed April 2011

  5. Likes shankxonline liked this post
  6. #4
    Join Date
    Jul 2010
    Location
    see map location
    Posts
    4,171
    Post Thanks / Like
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Default Re: GPA -> Scleritis and Rituxan anyone?

    I had scleritis before I was diagnosed with Wegener's. An optometrist was able to treat this successfully. I think I used some steroid eye drops and mega dosage of ibuprofen. He was also the only doctor I saw who correctly guessed the scleritis could be a symptom of an underlying systemic disorder but the GPA was not diagnosed until almost two years later when I had a lot more serious symptoms and then the doctors still had trouble figuring out my diagnosis.

    I think it important to treat the eye issues aggressively cause some people on this forum have lost vision in an eye from GPA and that is much bigger issue to me than concern about side affects of RTX or other drugs.
    Last edited by drz; 03-10-2020 at 05:05 PM.
    Knowledge is power! Wisdom is using it to make good decisions!

  7. Likes annekat, shankxonline liked this post

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •